MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-100/I20-40
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 10/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type ia endoleak and additional endovascular procedure complaints are confirmed.This is consistent with the reported adverse event/incident.There was presence of thoracoabdominal aneurysm that is cautionary product use.It is unclear if this contributed to the reported event.It was reported that it was suspected that the type ia was chronic, and the patient had been lost to follow up which is also cautionary product use.The clinical assessment determined that there was evidence to reasonably suggest aneurysm enlargement of 9.1mm and bilateral type ib endoleak occurred that was not included in the event as reported.Device, user, procedure or anatomy relatedness of complaint could not be determined.No procedure related harms for this complaint were identified.The final patient status was reported as discharged home on postoperative day seven in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: g3: date received by manufacturer has been updated.H6: result code: remove code 3233.H6: conclusion code: remove code 11.
 
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2 h3 other text: device remains implanted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx bifurcated stent graft, an afx vela suprarenal, and an afx vela infrarenal.Approximately three (3) years post initial procedure, during a routine follow up, it was identified that there was a proximal seal failure of the afx graft resulting in a type ia endoleak.The physician elected to fix with the implantation of a pmeg device (non-endologix) as well as extending the iliac limbs with two ovation ix extenders to gain more coverage in the iliacs.Exclusion of the endoleak was confirmed on angiogram.The patient was treated successfully and is stable condition.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key20759814
Report Number3011063223-2024-00163
Device Sequence Number8393282
Product Code MIH
UDI-Device Identifier00818009014405
UDI-Public(01)00818009014405(17)231218
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/18/2023
Device Model NumberBEA28-100/I20-40
Device Lot Number2411242006
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by Manufacturer01/10/2025
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date01/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL, LOT#: 2408785001.; AFX VELA SUPRARENAL, LOT#: 2393926004.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale